Jump to content

Recommended Posts

My husband has sclc diag the beginning of Dec. with mets to brain and liver, We have had 2 rounds of carboplavin ? and etopside? and 10 WBR. He was feeling very strong and doing more around the house, hanging shelves etc. After the WBR we were told to start taking him off of the decadron we were on 4 4mg a day, we are now at 1 a day and he feels just terrible, no energy, wanting to sleep alot, he didn't sleep much at all when he was on full dose, actually he was more like a speed demon. Has anyone else experienced this come down? We start our third round of chemo tomorrow and I guess I worry that he seems to be acting how he was before he was diagnosed, and I wonder if between chemo treatments which are 25 days in between does the cancer have time to keep growing or is it the decadron or both??? I know I sound confused and I definetly am.

Also he can't seem to keep warm he is freezing all the time has anyone experienced this? We see the doctor on Wed. and I will be asking him all these questions. Thanks ahead for any help. And I really appreciate all the support from this board.

Link to post
Share on other sites

I can not help much but I have read other posts on the decadron and it looks like it is hard to come off of with some side effects.

Now for the freezeing, I am freezing all the time. I do have hot flashes all the time but I also freeze. I think being cold all the time might have to do with me being bald and I hate to have hats on my head all the time. Best wishes to you and I am sure you will get better answers from others on the board.

Link to post
Share on other sites

My wife had WBR and was freezing for weeks after. I just bundled her up and the kids and I paraded around the house naked! It lasted for a few weeks. She is also still trying to get off the decadrone. She is down to 2mg a day. But when she tries to not take it at all, she gets light headed and nauseaous. I guess we will have to push thru that tho. She is also asleep more than she is awake. I am worried about that but the doctor assures me that Karen is OK. It is a scary time. I worry about every little thing. Good luck.

Tanner

Link to post
Share on other sites

My dad was on Decadron as well and experienced the same great energy. We were all so excited to see him behaving like the dad we used to know. When the doctor decided to take him of the Decadron, it was if day turned into night. All he wanted to do was sleep, he had no energy and was extremely short of breath. When we went to the doctor's the results of his latest CT scan showed a lot of growth. In our experience, the last three rounds of Alimta did nothing and the period of a few weeks that he was off Chemo did show growth. I'm sure this is not what you wanted to hear, and I am sorry for that. It has been just about 1 month since his last treatment and he is due to start Tarceva this Wednesday. Also, for the past week, my dad has been back on the Decadron and again is feeling pretty darn good. I do hope this information helps out a bit.

Warmly,

Amanda

Link to post
Share on other sites

Hi loretta.

I just finiished 10 rounds of WBR and have been on decadron for about 3 weeks. We just started to lowerr my decadron to wean me off. I know it is very important to go off gradually. The decadron is a mixed sword. You feel great at first, but there are unpleasant side effects that can develop and you need to get off as soon as possible.

Don't know about the freezing, but it is awfully cold in New york lately. Best of luck with everything.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...